Louisiana, 2001

Damaging Winds in Louisiana, July 12, 2001

July 12, 2001 · NWS JAN · 7 events in 3 counties and zones

7 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$42,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 12, 1:00 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 12, 1:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT THU JUL 12 2001

LOOKS LIKE THIS COULD BE THE LAST DAY OF THE EXCESSIVE HEAT WE HAVE
BEEN HAVING FOR THE PAST WEEK. A SURFACE COLD FRONT IS FORECAST TO
PUSH THROUGH THE AREA TONIGHT AND FRIDAY. IN CONJUNCTION WITH THE
FRONT AN UPPER LEVEL SHORTWAVE WILL AID IN THE UPPER MOTION OF THE
AIRMASS OVER THE CWFA TONIGHT AND FRIDAY.

MCS OVER NORTHERN MS THIS AFTERNOON. I SEE NOTHING TO STOP IT FROM
CONTINUING SOUTH AS THE UPPER FLOW WILL REMAIN FROM THE NORTH AND
INCREASE AS EAST COAST AMPLIFIES SOUTHWARD. BOTH THE ETA AND AVN
BEGIN DRYING US OUT FROM THE NORTH ON FRIDAY AND BY SATURDAY SHOULD
SEE A DRY PLEASANT DAY WITH DEWPOINTS AROUND 10 DEGREES LOWER AND
TEMPS ABOUT 5 TO 10 DEGREES LOWER.

IN THE EXTENDED WILL KEEP IT DRY TILL TUESDAY AS SURFACE WINDS
BECOME MORE SOUTHERLY WILL BRING BACK THE CHANCES OF SUMMERTIME
THUNDERSTORMS.

JAN 74/90/69/89 5520
MEI 74/89/68/89 5420

.JAN...
MS...NONE
LA...NONE
AR...NONE

02

In the hours before

Local storm report, Jul 12, 11:01 AM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0550 PM    2 W ADATON                MS   WIND DAMAGE
07/12/01   OKTIBBEHA                      S.O. REPORTED TREES
                                          DOWN.

0600 PM    RICHLAND                  MS   WIND DAMAGE
07/12/01   RANKIN                         P.D. REPORTED TREES
                                          DOWN AS WELL AS A ROOF
                                          BLOWN OFF OF A BARN.

0600 PM    RICHLAND                  MS   FLOOD
07/12/010   RANKIN                         P.D. REPORTED 3 HOUSES
                                          FLOODED.
Local storm report, Jul 12, 1:20 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR DATES OF DAMAGE
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0550 PM    2 W ADATON                MS   WIND DAMAGE
07/11/01   OKTIBBEHA                      S.O. REPORTED TREES
                                          DOWN.

0600 PM    RICHLAND                  MS   WIND DAMAGE
07/11/01   RANKIN                         P.D. REPORTED TREES
                                          DOWN AS WELL AS A ROOF
                                          BLOWN OFF OF A BARN.

0600 PM    RICHLAND                  MS   FLOOD
07/11/01   RANKIN                         P.D. REPORTED 3 HOUSES
                                          FLOODED.
Local storm report, Jul 12, 3:41 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    FLORA                     MS   WIND DAMAGE
07/12/01   MADISON                        TWO TREES DOWN...REPORTED
                                          BY MADISON COUNTY EMA

0407 PM    BRANDON                   MS   0.75 INCH HAILE
07/12/01   RANKIN                         REPORTED BY BRANDON EOC
Special weather statement, Jul 12, 3:43 PM CST, 2 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT THU JUL 12 2001

...THUNDERSTORMS...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN
LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE
20.  THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF
30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO
THE SIZE OF NICKELS.  THE LINE SHOULD REACH THE COAST BETWEEN 6
AND 8 PM.

STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO
OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE
REACHES YOUR AREA.

...FLOODING...
HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW
MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE
ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE
TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND
NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM
FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Jul 12, 3:43 PM CST, 2 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT THU JUL 12 2001

...THUNDERSTORMS...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN
LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE
20.  THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF
30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO
THE SIZE OF NICKELS.  THE BLIND SHOULD REACH THE COAST BETWEEN 6
AND 8 PM.

STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO
OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE
REACHES YOUR AREA.

...FLOODING...
HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW
MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE
ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE
TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND
NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM
FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tensas

When
July 12, 3:45 PM CST
Where
Tensas County, Countywide
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
31.983, -91.667

Several trees and powerlines were blown down in eastern portions of the parish.

Thunderstorm Wind, Tensas

When
July 12, 4:55 PM CST
Where
Tensas County, New Light
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.450, -91.650

Several trees were blown down along Highway 65.

Thunderstorm Wind, Franklin

When
July 12, 5:45 PM CST
Where
Franklin County, Wisner
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.033, -91.750

A few trees were blown down.

Thunderstorm Wind, Concordia

When
July 12, 6:05 PM CST
Where
Concordia County, Countywide
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
31.983, -91.767

Numerous trees and powerlines were blown down across the parish.

Thunderstorm Wind, Franklin

When
July 12, 6:15 PM CST
Where
Franklin County, Jigger
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
31.633, -91.567

Numerous trees and powerlines were blown down.

Thunderstorm Wind, Concordia

When
July 12, 6:30 PM CST
Where
Concordia County, Ferriday
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
32.100, -91.433

The roof was blown off of a small building. Several trees were blown down.

Thunderstorm Wind, Franklin

When
July 12, 7:00 PM CST
Where
Franklin County, 6 mi W of Wisner
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.083, -91.333

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5257496, 5257497, 5257498, 5257499, 5257500, 5257337, 5257336.